Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jan 11, 2014, 2:34 PM EST for 4 counties in North Carolina. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 11, 2014, 2:34 PM EST (19:34 UTC)
- Expired
- Jan 11, 2014, 3:30 PM EST
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Edgecombe County, NC, Halifax County, NC, Wayne County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 84 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 11, 2:35 PM EST | TSTM WND DMG | 3 Sw Brogden, NC | A TREE WAS BLOWN ACROSS POWERLINES ON HWY 117 SOUTH IN DUDLEY. RADAR ESTIMATED TIME. |
| Jan 11, 2:53 PM EST | TSTM WND GST 52 | Seymour Johnson Afb, NC | 26045KT 1953Z |
| Jan 11, 2:59 PM EST | TSTM WND DMG | 2 W Pinetops, NC | NUMEROUS TREES DOWN ACROSS THE COUNTY... INCLUDING SEVERAL DOWN IN PINETOPS. |
| Jan 11, 3:10 PM EST | TSTM WND DMG | N Scotland Neck, NC | SEVERAL TREES DOWN IN SCOTLAND NECK AND ROANOKE RAPIDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 11, 11:50 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 7.6 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 590 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
551
WUUS52 KRAH 111934
SVRRAH
NCC065-083-191-195-112030-
/O.NEW.KRAH.SV.W.0011.140111T1934Z-140111T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
234 PM EST SAT JAN 11 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WILSON COUNTY IN CENTRAL NORTH CAROLINA...
HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
WAYNE COUNTY IN CENTRAL NORTH CAROLINA...
EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 330 PM EST
* AT 233 PM EST...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
BAILEY TO NEAR SPIVEYS CORNER...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...GOLDSBORO...TARBORO...MOUNT OLIVE...HALIFAX...
WILSON...SCOTLAND NECK...ELM CITY...FREMONT...WALNUT CREEK...
SARATOGA...ENFIELD...PRINCEVILLE...SHARPSBURG...PINETOPS...
STANTONSBURG...BLACK CREEK...WHITAKERS...PIKEVILLE AND
MACCLESFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SATURDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7732 3600 7741 3591 7734 3582 7735
3580 7748 3557 7782 3543 7783 3537 7780
3517 7784 3519 7816 3524 7819 3585 7787
3586 7783 3642 7756 3632 7757 3632 7744
3624 7738 3621 7739 3617 7728 3611 7724
TIME...MOT...LOC 1933Z 247DEG 54KT 3581 7816 3526 7842
$$
221 follow-up statement
920
WWUS52 KRAH 112016
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
316 PM EST SAT JAN 11 2014
NCC065-083-191-195-112026-
/O.CAN.KRAH.SV.W.0011.000000T0000Z-140111T2030Z/
WILSON NC-HALIFAX NC-WAYNE NC-EDGECOMBE NC-
316 PM EST SAT JAN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR WILSON...HALIFAX...WAYNE AND
EDGECOMBE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3609 7732 3600 7741 3591 7734 3582 7735
3580 7748 3557 7782 3543 7783 3537 7780
3517 7784 3519 7816 3524 7819 3585 7787
3586 7783 3642 7756 3632 7757 3632 7744
3624 7738 3621 7739 3617 7728 3611 7724
TIME...MOT...LOC 2012Z 247DEG 54KT 3604 7749 3549 7775
$$
ELLISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 1:00 PM EST, 1 hour 34 minutes earlier.
Area forecast discussion, Jan 11, 1:00 PM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 100 PM EST SAT JAN 11 2014 .SYNOPSIS...A STRONG COLD FRONT WILL MOVE ACROSS THE REGION THIS AFTERNOON THROUGH EARLY EVENING. HIGH PRESSURE WILL BUILD IN QUICKLY FROM THE WEST BEHIND THE COLD FRONT LATE TONIGHT THROUGH SUNDAY. ANOTHER COLD FRONT WILL APPROACH FROM THE WEST LATE MONDAY. && .NEAR TERM /REST OF TODAY THROUGH SUNDAY NIGHT/... AS OF 1045 AM SATURDAY... FORECAST PRETTY MUCH ON TRACK WITH INCREASING POTENTIAL FOR STRONG- SEVERE STORMS THIS AFTERNOON ACROSS MOST OF THE CENTRAL NC. WELL-DEFINED SQUALL LINE EXITING UPSTATE SC AT 1520Z PROGRESSING ENE AT 30-35 MPH. THE LEADING EDGE OF THIS CONVECTIVE BAND WILL THREATEN OUR WESTERN-SW COUNTIES SHORTLY BEFORE NOON THEN TRANSLATE EAST ACROSS REMAINDER OF THE FORECAST AREA THROUGH 21Z. THIS SCENARIO IS ABOUT 2-3 HOURS FASTER COMPARED TO MODEL GUIDANCE FROM YESTERDAY...AND A TAD FASTER COMPARED TO NEAR TERM GUIDANCE. LATEST SPC MESOANALYSIS DEPICTS BEST BULK SHEAR (40-50KTS) LYING ACROSS THE EASTERN HALF OF THE FORECAST AREA WHILE POCKET OF BEST INSTABILITY (MLCAPE CLOSE TO 1000 J/KG) IMMEDIATELY TO OUR SOUTH-SE. EXPECT THIS LAYER OF INSTABILITY TO EXPAND NWD AS AIRMASS CONTINUES TO WARM AHEAD OF THE SQUALL LINE. THIS SUGGEST AN INCREASING DAMAGING WIND THREAT OVER THE EASTERN HALF OF THE FORECAST AREA. IN ADDITION...LOW LEVEL HELICITY ON THE ORDER OF 250-350 M2/S2 POSITIONED AHEAD OF THE LINE SUPPORTS POTENTIAL FOR WEAK ISOLATED TORNADOES...EITHER EMBEDDED IN THE LINE OR WITH INDIVIDUAL STORMS AHEAD OF THE MAIN LINE. THE TORNADO THREAT APPEARS TO BE ENHANCED OVER THE COASTAL PLAIN COUNTIES WHERE NEAR SFC INSTABILITY GREATER/DEEPER. OTHERWISE...APPEARS MAX TEMPS IN THE 70-75 DEGREE RANGE LIKELY ALONG AND EAST OF HIGHWAY 1 WITH 60S TO NEAR 70 ALONG OUR WESTERN BORDER. PRESENCE OF LOW LEVEL JET (50-55KTS) SHOULD RESULT IN GUSTY SFC WINDS AHEAD OF THE CONVECTION WITH GUSTS AROUND 30-35 MPH PROBABLE...ESPECIALLY OVER THE COASTAL PLAIN. RAINFALL ACROSS THE REGION FRIDAY AFTERNOON THROUGH EARLY THIS MORNING VARIED FROM JUST UNDER AN INCH TO AS MUCH AS TWO-THREE INCHES IN THE FAY VICINITY. CONTEMPLATED A POSSIBLE FLASH FLOOD WATCH FOR MUCH OF THE REGION THIS AFTERNOON. HOWEVER...CONSIDERING THE FAST MOVEMENT OF THE CONVECTIVE LINE...EXPECT FLASH FLOODING TO BE LOCALIZED AND CONFINED TO URBAN AREAS. PLAN TO HANDLE WITH URBAN/SMALL STREAM ADVISORIES AT THIS TIME. -WSS TONIGHT...MORE STABLE AIR MOVES INTO CENTRAL NORTH CAROLINA WITH THE GFS BUFR SOUNDINGS FAIRLY SUBSIDENT BY 06Z. LINGERING SHOWERS...AND A POSSIBLE THUNDERSTORM IN THE COASTAL PLAIN EARLY TONIGHT... DIMINISH WEST-TO-EAST AS PRECIPITABLE WATER VALUES FALL TO AROUND A QUARTER-INCH BY 12Z SUNDAY. THE STRONG UPPER TROUGH WILL BE PUSHING THROUGH CENTRAL NORTH CAROLINA AND EXPECT A FEW MID-LEVEL CLOUDS ASSOCIATED WITH IT...BUT MODELS ARE STRONGLY DRY DURING THE OVERNIGHT HOURS. OVERNIGHT LOWS UPPER 30S IN THE TRIAD TO THE MID 40S TOWARD KCTZ...AROUND 40 IN THE U.S. 1 CORRIDOR. -DJF FROM 305 AM: FOR SUNDAY...SUBSIDENCE CONTINUES OVERALL...WITH PRECIPITABLE WATER VALUES FALLING BELOW A QUARTER-INCH SUNDAY UNDER BUILDING HIGH PRESSURE SURFACE AND ALOFT. WITH MIXING...THE GFS BUFR SOUNDINGS SUGGEST A FEW WIND GUSTS TO AROUND 20KT SUNDAY BEFORE WINDS SLACKEN AS THE MID-LEVEL TROUGH PULLS AWAY TO THE EAST AND SURFACE HIGH PRESSURE BUILDS OVERHEAD. HIGHS IN THE MID 50 TO AROUND 60. SUNDAY NIGHT...THE MID-LEVEL RIDGE AXIS MOVES EAST WHICH COULD ALLOW A RETURN OF A FEW HIGH CLOUDS INTO CENTRAL NORTH CAROLINA DURING THE OVERNIGHT HOURS AS THE UPPER FLOW BACKS SOUTHWEST. THE RELATIVELY STRONGER 300MB WINDS REMAIN SOUTHWEST OF CENTRAL NORTH CAROLINA SUNDAY NIGHT THROUGH 12Z MONDAY...THOUGH...SO ANY HIGH CLOUDS THAT MOVE IN SHOULD BE SCATTERED TO POSSIBLY THIN BROKEN AT TIMES. OVERNIGHT LOWS IN THE 30S...COOLEST AND CLOSE TO FREEZING IN SOME OF THE TYPICALLY COOLER LOCATIONS OF THE NORTHEAST PIEDMONT AND THE NORTHERN COASTAL PLAIN. -DJF && .SHORT TERM /MONDAY THROUGH TUESDAY/... AS OF 100 PM SATURDAY... SUNDAY'S SURFACE HIGH OVER THE SOUTHEAST STATES WILL HAVE MOVED OFFSHORE BY DAYBREAK MON... AS THE AXIS OF THE MID LEVEL RIDGE SHIFTS CORRESPONDINGLY OFF THE EAST COAST... IN RESPONSE TO ANOTHER LONGWAVE TROUGH DIGGING TO OUR WEST FROM THE GREAT LAKES DOWN THROUGH OVER TX/OK/AR/LA/TN/AL. WINDS THROUGH THE COLUMN OVER NC WILL BECOME SOUTHWESTERLY... DRAWING INCREASING AMOUNTS OF MOISTURE NORTHEASTWARD INTO THE AREA... STARTING FIRST WELL ALOFT AS 80+ KT SW WINDS THROUGH THE 600-300 MB LAYER AHEAD OF THE INCOMING TROUGH WILL BRING IN INCREASING AND THICKENING HIGH CLOUDS FROM THE WSW DURING MON. RISING THICKNESSES TO WELL ABOVE NORMAL VALUES SUPPORT HIGHS OF 56-64... WITH A BRISK SURFACE WIND FROM THE SW. THE ECMWF REMAINS MUCH MORE AMPLIFIED AND SLOWER (BY AROUND 6 HRS) THAN THE NAM/GFS WITH THE SOUTHERN PORTION OF THE INCOMING TROUGH WITH THE SURFACE WARM SECTOR SURGING WELL INLAND INTO THE COASTAL PLAIN (ALTHOUGH NOT AS FAR INLAND AS YESTERDAY'S RUNS. HENCE THE ECMWF IS MUCH WETTER MON NIGHT/TUE WITH A BETTER INFLUX OF MOISTURE AND STRONGER DYNAMIC FORCING FOR ASCENT... WHILE THE NAM/GFS DEPICT WEAKER AND MORE SHEARED VORTICITY CROSSING THE AREA WITH JUST LIGHT PRECIP MON NIGHT THROUGH TUE MORNING. THE ECMWF AGREES WELL WITH ITS ENSEMBLE MEAN BUT HAS SHOWN A SLIGHTLY FASTER AND SLIGHTLY MORE SHEARED TREND IN RECENT RUNS WITH THE SOUTHERN PORTION OF THIS TROUGH... WHICH MAKES SENSE CONSIDERING THAT THE MODELS ARE TRENDING STRONGER WITH THE NORTHERN ENERGY DIGGING INTO THE MIDWEST MON NIGHT/TUE. SO WILL STAY WITH A COMPROMISE SOLUTION... WITH GOOD CHANCE POPS FOR LATE MON NIGHT INTO TUE MORNING... BETWEEN THE TIME FRAMES OF THE SLOW ECMWF AND FASTER GFS... WITH QPF VALUES UP TO A TENTH TO QUARTER INCH... MORE THAN THE GFS BUT LESS THAN THE ECMWF. CONFIDENCE IN THIS EVENT IS NOT HIGH DUE TO THE MODEL DISCREPANCIES... SO STAY TUNED. EXPECT MILD LOWS OF 40-51 MON NIGHT. SKIES SHOULD GRADUALLY CLEAR OUT FROM NW TO SE TUE AS THE SHEARING VORTICITY HEADS TO OUR EAST WITH THE WEAKENING MID LEVEL TROUGH. THE NAM INDICATES LINGERING MOISTURE IN THE 850-700 MB LAYER... SO WILL KEEP SCATTERED CLOUDS THROUGH THE AFTERNOON. TOUGH CALL ON TEMPS AS THE INCOMING HIGH WILL BE SOUTHERN-STREAM SOURCED AND LIKELY HIGHLY MODIFIED... WITH THICKNESSES DIPPING BUT STAYING ABOVE NORMAL. WILL HAVE HIGHS 55-62. -GIH && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... AS OF 305 AM SATURDAY... MODEL DIFFERENCES CONTINUE INTO THE MEDIUM RANGE/LONG TERM...WITH THE ECMWF AND ASSOCIATED ENSEMBLE MEMBERS ON THE SLOWER AND MORE AMPLIFIED ENVELOPE OF SOLUTIONS REGARDING A TRAILING SHORTWAVE TROUGH AND ASSOCIATED STRONG CLIPPER SURFACER LOW FORECAST TO MIGRATE ACROSS THE UPPER MIDWEST AND LOWER GREAT LAKES...AND SOME DEGREE OF SECONDARY COASTAL CYCLOGENESIS ALONG THE MIDDLE ATLANTIC COAST CENTERED AROUND WED. SINCE THE SHORTWAVE TROUGH IN QUESTION IS AN ELONGATED AXIS OF SHEAR VORTICITY SOUTHWEST OF THE ALEUTIANS...IN A REGION OUTSIDE OF THE DOMAIN OF THE EC AND GFS MODEL DATA AVAILABLE TO RAH...IT IS DIFFICULT TO HAVE A PREFERENCE TOWARD ONE CLUSTER OF SOLUTIONS OVER THE OTHER. BOTH CLUSTERS OF SOLUTIONS ARE RELATIVELY MOISTURE-STARVED THROUGH A DEEP LAYER AT OUR LATITUDE - NOT SURPRISING SINCE THE PRIMARY VORT AND CLIPPER SFC LOW PASS TO OUR NORTH - SO WE WILL ACCORDINGLY MAINTAIN THE FLAVOR OF THE PREVIOUS FORECAST...WITH JUST A SLIGHT CHANCE OF PRECIPITATION CENTERED ON THE DAY WED. THERMAL PROFILES INDEED APPEAR QUITE COLD...PARTICULARLY ABOVE THE BOUNDARY LAYER (IN THE H85-7 LAYER)..CHARACTERISTIC OF STEEP LAPSE RATE ALOFT/MOISTURE-STARVED SYSTEMS. THE NON-SPECIFIC MENTION OF "RAIN OR SNOW" WILL SUFFICE UNTIL A CLEARER MODEL PREFERENCE AND/OR CONSENSUS BECOMES APPARENT. CLEARING IN BRIEF MODIFIED POLAR HIGH PRESSURE WILL FOLLOW FOR THU...IN ADVANCE OF YET ANOTHER SHARPENING TROUGH ALOFT AND APPROACHING MOISTURE-STARVED SURFACE FRONTAL ZONE IN CONTINUED STRONGLY PROGRESSIVE FLOW ALOFT...FOR THE END OF THE WEEK. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 100 PM SATURDAY... HAZARDOUS AVIATION CONDITIONS WILL PERSIST OVER CENTRAL NC FOR A FEW MORE HOURS... BEFORE IMPROVING TO VFR FROM WEST TO EAST BETWEEN 20Z AND 23Z. A STRONGLY FORCED LINE OF STORMS NOW MOVING THROUGH CENTRAL NC IS REINFORCING IFR CONDITIONS AT INT/GSO AND WILL BRING THE CURRENT MVFR CONDITIONS AT RDU/FAY/RWI DOWN TO IFR OR LIFR FOR A PERIOD OF 1-2 HOURS AS THE SQUALL LINE MOVES THROUGH. IN ADDITION...BLUSTERY AND CHAOTIC WINDS WILL PERSIST AT AROUND 15 KTS GUSTING TO 25-35 KTS... FROM THE WNW AT INT/GSO AND FROM THE SSW AT RDU/FAY/RWI THAT WILL BE SHIFTING TO BE FROM THE WNW. BY 00Z-04Z... CIGS WILL LIFT ABOVE 10 000 FT AGL AS A COLD FRONT SWEEPS THROUGH. WNW WINDS OF 10-15 KTS ARE LIKELY TO PERSIST OVERNIGHT THROUGH 18Z SUN. VFR CONDITIONS WILL DOMINATE FROM 06Z TONIGHT THROUGH 18Z SUN AS HIGH PRESSURE BUILDS IN FROM THE WSW. LOOKING BEYOND 18Z SUN... VFR CONDITIONS WILL DOMINATE THROUGH LATE MON AS HIGH PRESSURE MOVES QUICKLY EASTWARD OVER THE SOUTHEAST STATES AND OFFSHORE. THERE IS A CHANCE OF MVFR CONDITIONS MON NIGHT THROUGH TUE AS ANOTHER STORM SYSTEM CROSSES THE AREA. VFR CONDITIONS ARE LIKELY TO DOMINATE ONCE AGAIN TUE NIGHT THROUGH THU... WITH A SHORT PERIOD OF MVFR CIGS POSSIBLE ESPECIALLY AT INT/GSO/RDU WED AS AN UPPER LEVEL DISTURBANCE CROSSES THE REGION. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DJF/GIH NEAR TERM...WSS/DJF SHORT TERM...HARTFIELD LONG TERM...MWS AVIATION...HARTFIELD
Hazardous weather outlook, Jan 11, 11:55 AM EST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1155 AM EST SAT JAN 11 2014 NCZ021-022-038-121030- FORSYTH-GUILFORD-DAVIDSON- 1155 AM EST SAT JAN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND A FEW THUNDERSTORMS WITH STRONG GUSTY WINDS WILL OCCUR THIS AFTERNOON. WIND GUSTS COULD REACH UP TO 50 MPH. EVEN OUTSIDE OF ANY STRONGER SHOWER OR STORM...WIND GUSTS COULD REACH 30 TO 35 MPH. THE THREAT FOR STRONG WIND GUSTS WITH THE SHOWERS AND ANY STORMS WILL BE HIGHEST BETWEEN NOON AND 4 PM. GIVEN THE RECENT RAIN...WIND GUSTS 35 TO 50 MPH COULD KNOCK DOWN A FEW SHALLOW ROOTED TREES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON. NCZ007>011-023>028-039>043-073>078-083>086-088-089-121030- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-RANDOLPH-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 1155 AM EST SAT JAN 11 2014 ...TORNADO WATCH 4 IN EFFECT UNTIL 6 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SHOWERS AND SCATTERED THUNDERSTORMS COULD PRODUCE STRONG TO SEVERE WIND GUSTS. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS AND A FEW TORNADOES. EVEN OUTSIDE OF ANY STRONGER SHOWER OR STORM...WIND GUSTS COULD REACH AROUND 35 MPH. THE THREAT FOR ANY SEVERE WEATHER WILL BE HIGHEST BETWEEN 1 PM AND 6 PM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON.
In the hours before
Special weather statement, Jan 11, 1:31 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
131 PM EST SAT JAN 11 2014
NCZ041-042-077-078-088-089-111930-
WAKE-HARNETT-WAYNE-SAMPSON-CUMBERLAND-JOHNSTON-
131 PM EST SAT JAN 11 2014
...A LINE OF STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
SOUTHEASTERN WAKE...EASTERN HARNETT...WESTERN WAYNE...SAMPSON...
CUMBERLAND AND JOHNSTON UNTIL 230 PM EST...
AT 129 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR ANGIER TO 13
MILES SOUTHEAST OF ANTIOCH...AND MOVING NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SMITHFIELD...CLINTON...LILLINGTON...GARNER...
CLAYTON...DUNN...ANGIER...BENSON AND WILSON'S MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST SATURDAY EVENING
FOR CENTRAL NORTH CAROLINA.
LAT...LON 3485 7850 3484 7890 3490 7894 3493 7899
3563 7872 3580 7825 3577 7825 3571 7816
3561 7813 3559 7803 3523 7808 3518 7811
3519 7816 3508 7816 3471 7837
TIME...MOT...LOC 1829Z 230DEG 52KT 3549 7872 3474 7904
22Local storm report, Jan 11, 1:34 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
134 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG SILER CITY 35.72N 79.46W
01/11/2014 CHATHAM NC 911 CALL CENTER
TREES AND POWERLINES DOWN THROUGHOUT THE WESTERN HALF
OF COUNTY... NUMEROUS POWER OUTAGES.
&&
EVENT NUMBER RAH1400010
WSSLocal storm report, Jan 11, 1:46 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
146 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0132 PM FUNNEL CLOUD BYNUM 35.78N 79.15W
01/11/2014 CHATHAM NC TRAINED SPOTTER
TRAINED SPOTTER REPORTED FUNNEL CLOUD ON HIGHWAY 15-501
AT THE HAW RIVER BRIDGE.
&&
EVENT NUMBER RAH1400011
GIHLocal storm report, Jan 11, 2:05 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
205 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND GST RDU INTERNATIONAL AIRPO 35.88N 78.79W
01/11/2014 M85 MPH WAKE NC ASOS
&&
EVENT NUMBER RAH1400012
WSSLocal storm report, Jan 11, 2:19 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
219 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TSTM WND GST N HOLLY SPRINGS 35.66N 78.84W
01/11/2014 M59 MPH WAKE NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1400013
17Local storm report, Jan 11, 2:23 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
223 PM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 1 WSW CHAPEL HILL 35.92N 79.05W
01/11/2014 ORANGE NC EMERGENCY MNGR
TREES AND POWER LINES DOWN IN THE 800 BLOCK OF MARTIN
LUTHER KING BLVD IN CHAPEL HILL.
&&
EVENT NUMBER RAH1400014
17The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 9:01 PM EST | Special Weather Statement | RAH | Cumberland | 44 min |
| Jan 10, 9:16 PM EST | Special Weather Statement | RAH | Cumberland | 44 min |
| Jan 10, 9:26 PM EST | Special Weather Statement | RAH | Sampson | 49 min |
| Jan 10, 9:29 PM EST | Areal Flood Advisory | RAH | Cumberland | 2 hr |
| Jan 10, 9:32 PM EST | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 28 min |
| Jan 10, 10:08 PM EST | Special Weather Statement | RAH | Wayne | 52 min |
| Jan 10, 10:39 PM EST | Special Weather Statement | RAH | Franklin, Johnston, Nash, Wake, Wilson | 66 min |
| Jan 11, 6:58 AM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford | 77 min |
| Jan 11, 8:26 AM EST | Special Weather Statement | RAH | Alamance, Durham, Orange, Person | 49 min |
| Jan 11, 9:15 AM EST | Special Weather Statement | RAH | Chatham, Durham, Franklin, Granville, Vance, Wake and 1 more | 75 min |
| Jan 11, 9:38 AM EST | Special Weather Statement | RAH | Alamance, Chatham, Durham, Granville, Orange, Person | 52 min |
| Jan 11, 10:38 AM EST | Special Weather Statement | RAH | Chatham, Durham, Granville, Lee, Vance | 52 min |
| Jan 11, 10:49 AM EST | Special Weather Statement | RAH | Harnett, Johnston, Wake | 56 min |
| Jan 11, 11:58 AM EST | Special Weather Statement | RAH | Davidson, Forsyth, Guilford, Randolph | 62 min |
| Jan 11, 12:06 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 39 min |
| Jan 11, 12:11 PM EST | Areal Flood Advisory | RAH | Alamance, Davidson, Forsyth, Guilford, Randolph | 3 hr |
| Jan 11, 12:20 PM EST | Severe Thunderstorm Warning | RAH | Davidson, Forsyth, Guilford, Randolph | 40 min |
| Jan 11, 12:45 PM EST | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Moore, Richmond | 60 min |
| Jan 11, 12:50 PM EST | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Guilford, Randolph | 55 min |
| Jan 11, 1:21 PM EST | Severe Thunderstorm Warning | RAH | Chatham, Durham, Orange | 54 min |
| Jan 11, 1:22 PM EST | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore | 38 min |
| Jan 11, 1:23 PM EST | Tornado Warning | RAH | Alamance, Chatham, Orange | 37 min |
| Jan 11, 1:31 PM EST | Special Weather Statement | RAH | Cumberland, Johnston, Sampson | 59 min |
| Jan 11, 1:41 PM EST | Tornado Warning | RAH | Chatham, Durham, Orange, Wake | 34 min |
| Jan 11, 1:42 PM EST | Areal Flood Advisory | RAH | Durham, Orange, Person | 2 hr |
| Jan 11, 1:45 PM EST | Severe Thunderstorm Warning | RAH | Franklin, Granville, Person, Vance, Wake | 60 min |
| Jan 11, 1:45 PM EST | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Johnston, Nash, Sampson, Wayne and 1 more | 60 min |
| Jan 11, 2:01 PM EST | Tornado Warning | RAH | Durham, Johnston, Wake | 29 min |
| Jan 11, 2:13 PM EST | Tornado Warning | RAH | Franklin, Granville, Vance, Wake | 32 min |
| Jan 11, 2:20 PM EST | Tornado Warning | RAH | Johnston | 25 min |
| Jan 11, 2:22 PM EST | Severe Thunderstorm Warning | RAH | Halifax, Nash, Warren | 53 min |
| Jan 11, 3:08 PM EST | Special Weather Statement | RAH | Sampson | 37 min |
| Jan 11, 4:55 PM EST | Areal Flood Advisory | RAH | Moore | 6 hr |
| Jan 11, 4:55 PM EST | River Flood Warning | RAH | Alamance | 23 hr |
| Jan 11, 5:48 PM EST | River Flood Warning | RAH | Chatham | 32 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.